Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 165, NWS Albuquerque, NM

July 30, 2004Harding County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 30, 2004, 4:45 PM MDT for Harding County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2004, 4:45 PM MDT (22:45 UTC)
Expired
Jul 30, 2004, 5:30 PM MDT
In force
45 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Harding County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.8 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2004-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2004-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-342 J/kg
Mixed-layer LCL
2026 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:40 PM MDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 30, 1:40 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
140 PM MDT FRI JUL 30 2004

.DISCUSSION...RIDGE OF HIGH PRESSURE ALOFT TO BUILD OVER NM SAT...
SHIFT A BIT E SUN INTO NEXT WEEK...THEN PERHAPS BUILD BACK W LATER
NEXT WEEK.

HIGH PRESSURE WILL BE IN CONTROL THROUGH THE FORECAST PERIOD WITH AN
OVERALL DRIER AND WARMER PERIOD THAN MUCH OF JULY HAS BEEN...BUT NOT
WITHOUT SOME CONCERNS. ANOTHER WEAK UPPER LEVEL DISTURBANCE DROPPING
SE FROM CO INTO NE NM THIS EVE. THIS TO BE THE FOCUS FOR CONVECTION
THROUGH THE EVENING AND COULD BE A COUPLE OF STRONG STORMS. DECENT
CUMULUS AND A COUPLE OF SHOWERS FORMING OVER THE WRN MOUNTAINS AS
WELL. THESE SHOULD END QUICKLY THOUGH OVER THE WC MOUNTAINS WITH
DEWPOINTS IN THE 20S AND 30S. WILL NOT BE MUCH RAIN HERE BUT COULD BE
SOME GUSTY WINDS AND ISOLATED DRY LIGHTNING. A BIT WETTER IN THE GILA
REGION AND WILL ADD IN ISOLATED POPS FOR THIS EVENING. WILL ALSO
BRING ISOLATED STORMS BACK W INTO THE UPPER AND MAYBE MIDDLE RIO
GRANDE VALLEY...WITH ACTIVITY OVER THE JEMEZ PERHAPS ABLE TO DRIFT AS
FAR S AS ABQ THIS EVE. TOUGH CALL HERE AS FLOW ALOFT MAY BE A BIT TOO
MUCH OUT OF THE NW. WILL DECIDE ON ABQ AT THE LAST MINUTE.

SAT PROBABLY THE LEAST ACTIVE DAY WITH HIGH STRENGTHENING OVER THE
STATE. ONLY ISOLATED CONVECTION OVER THE NRN AND WRN MOUNTAINS. THE
HIGH SHOULD DRIFT CLOSE TO THE TX BORDER BY LATE SUN...ALLOWING FOR
A GRADUAL RETURN IN MOISTURE TO WRN NM SUN...THEN WRN AND NRN NM MON
AND TUE AS MOISTURE ROTATES CLOCKWISE AROUND UPPER HIGH. DOES NOT
LOOK LIKE A STRONG SURGE...BUT RATHER A WEAK...OOZING PROCESS. HIGH
ALOFT JUST TOO STRONG TO PREVENT A GOOD...DEEP SURGE OF MOISTURE.
ACTUALLY COULD BE SOME DRY LIGHTNING STRIKES SUN INTO EARLY NEXT
WEEK OVER THE MOUNTAINS.

DECENT SHORT WAVE TROUGH COMES INTO THE PACIFIC NW LATER NEXT WEEK
BUT HIGH PRESSURE FORECAST TO REMAIN ANCHORED OVER OR NEAR NM. IN
FACT MOST MODELS SHIFT THE HIGH A LITTLE W AGAIN FOR THE LATTER HALF
OF NEXT WEEK WHICH MAY CUT OFF WHAT MOISTURE TAP WE DO GET EARLY IN
THE WEEK. WILL CONTINUE CURRENT FORECAST OF ISOLATED MAINLY MOUNTAIN
CONVECTION FOR MIDDLE AND END OF NEXT WEEK FIGURING ENOUGH RESIDUAL
MOISTURE TO RECYCLE EACH DAY. CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 058/096 060/094 062 40000
GALLUP.................... 049/090 052/090 056 40001
GRANTS.................... 050/090 054/091 056 40001
GLENWOOD.................. 057/092 060/092 064 40001
CHAMA..................... 043/084 045/083 048 40101
LOS ALAMOS................ 051/087 053/087 054 40101
RED RIVER................. 038/077 039/078 042 40111
TAOS...................... 046/089 048/089 051 40101
SANTA FE.................. 052/089 054/089 056 40100
SANTA FE AIRPORT.......... 054/092 056/092 058 40100
ESPANOLA.................. 054/093 056/093 058 40100
ALBUQUERQUE HEIGHTS....... 066/094 068/095 068 40100
ALBUQUERQUE VALLEY........ 065/095 067/098 067 40100
ALBUQUERQUE FOOTHILLS..... 063/091 066/093 066 40100
ALBUQUERQUE WEST MESA..... 060/095 063/096 067 40100
SOCORRO................... 060/096 064/096 065 40000
SANDIA PARK/CEDAR CREST... 056/089 059/090 059 40100
MORIARTY/ESTANCIA......... 052/091 054/092 055 40100
CARRIZOZO................. 057/095 059/095 060 40000
RUIDOSO................... 055/085 056/085 057 40111
RATON..................... 049/090 051/090 053 40211
LAS VEGAS................. 051/088 052/088 054 40111
ROY....................... 055/091 056/091 058 40200
CLAYTON................... 061/095 063/095 065 40200
SANTA ROSA................ 060/094 062/096 063 40100
TUCUMCARI................. 064/098 067/100 068 40100
FORT SUMNER............... 062/097 064/096 065 40100
CLOVIS.................... 065/096 066/097 066 40100
PORTALES.................. 065/097 064/098 066 40100
ROSWELL................... 065/099 066/099 066 40100
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

40
Hazardous weather outlook, Jul 30, 6:00 AM MDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUL 30 2004

NMZ001>021-026-311200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT FRI JUL 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT.
HOWEVER...GUSTY WINDS OF 40 TO 50 MPH AND SMALL HAIL COULD
OCCUR NEAR THUNDERSTORMS...MAINLY IN THE NORTHEAST. A FEW STORMS
COULD PRODUCE HEAVY DOWNPOURS WHICH COULD LEAD TO LOCALIZED FLOODING
WHERE SIGNIFICANT RAINFALL HAS BEEN RECEIVED THE PAST FEW DAYS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KD

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 5:46 PM MDTSevere Thunderstorm WarningABQGuadalupe44 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.